Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 4, 2007, 6:29 PM EDT for Warren County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 4, 2007, 7:30 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Warren County, PA
The radar
The Buffalo radar (KBUF), 124 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 042230
SVRCTP
PAC123-042330-
/O.NEW.KCTP.SV.W.0053.070604T2229Z-070604T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND NORTHEASTERN WARREN COUNTY IN NORTH CENTRAL
PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YOUNGSVILLE...OR 10 MILES SOUTHWEST OF WARREN...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARREN AROUND 645 PM EDT...
RUSSELL AROUND 655 PM EDT...
SCANDIA AND KINZUA DAM AROUND 700 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4184 7939 4175 7935 4185 7894 4200 7893
4199 7906
$$
FORECASTER: LAMBERT/GARTNER/CONNELLY1 follow-up statement
000
WWUS51 KCTP 042305
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
702 PM EDT MON JUN 4 2007
PAC123-042330-
/O.CON.KCTP.SV.W.0053.000000T0000Z-070604T2330Z/
WARREN PA-
702 PM EDT MON JUN 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN WARREN COUNTY...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES EAST OF WARREN...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SCANDIA AND KINZUA DAM AROUND 710 PM...AND OVER RURAL NORTHEASTERN
WARREN COUNTY AT 720 PM EDT.
IN ADDITION TO LARGE...PENNY DIAMETER HAIL AND DAMAGING
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4184 7939 4175 7935 4185 7894 4200 7893
4199 7906
$$
FORECASTER: LAMBERT/GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:11 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 3:11 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 PM EDT MON JUN 4 2007 .SYNOPSIS... THE REMNANTS OF TROPICAL STORM BARRY WILL MOVE INTO NEW ENGLAND LATER TODAY...THEN AN UPPER LEVEL LOW PRESSURE SYSTEM WILL IMMEDIATELY MOVE IN FROM THE WEST. A COLD FRONT PUSHES THROUGH ON TUESDAY BRINGING TEMPERATURES DOWN WELL BELOW NORMAL BY LATE TUE. TEMPERATURES WILL WARM TO WELL ABOVE NORMAL AGAIN BY FRIDAY...AS A VERY DEEP STORM SYSTEM LIFTS NE AND PULLS A WARM FRONT ACROSS THE REGION ON THU. THIS STORM SYSTEM WILL PULL A COLD FRONT ACROSS THE AREA FRIDAY NIGHT/SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... OPEN CELLULAR CONVECTION IN PROGRESS THROUGHOUT OHIO AND SPREADING OVER THE BORDER INTO WESTERN PA AS 5H LOW DRIFTS EASTWARD. EXPECT MOST OF THIS ACTIVITY TO DIMININISH BY MID EVENING AFTER SUNSET AS LAPSE RATES DECREASE AND INSOLATION IS LOST...BUT SOME ADDITIONAL ISOLATED ACTIVITY CANNOT BE RULED OUT OVERNIGHT AS LOBES OF VORTICITY CIRCULATE AROUND THE FILLING AND SLOWLY MOVING UPPER LOW CENTER OVER NRN LAKE SUPERIOR BY 12Z TUE. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... MOST OF THE COLD AIR ADVECTION IN THE BOUNDARY LAYER TAKES PLACE TUESDAY AS THE SFC COLD FRONT FINALLY CROSSES THE COMMONWEALTH. THIS WILL CREATE A SHOWERY DAY FOR MOST ALONG WITH BREEZY POSTFRONTAL CONDITIONS. UNSEASONABLY STRONG THE HIGH PRESSURE BUILDS IN QUICKLY TUE NIGHT... AND MOS TEMPS DROP INTO THE MID 30S IN THE NORTHLANDS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WED WILL START OFF ON THE COLD SIDE...WITH TEMPS IN THE 30S IN SOME SPOTS ACROSS THE N...AS HIGH PRESSURE BUILDS IN...AND WINDS WILL BE ON THE LIGHT SIDE. TOOK OUT MENTION OF SHOWERS...AIRMASS WILL BE TOO DRY. TEMPS WILL WARM SOME LATE IN THE DAY...BUT DID SHADE A LITTLE LOWER THAN MAV. FOR WED NIGHT...ANOTHER COOL NIGHT. VERY STRONG WARM ADVECTION SETS IN THU AND THU NIGHT. TOOK OUT SHOWERS FOR THU NIGHT. VERY DEEP LOW FCST OVER THE PLAINS... MREFS HAVE IT 4 STANDARD DEVIATIONS BELOW NORMAL. IT WILL BE HOT AND HUMID ON FRIDAY. TIMING IS SUCH...THAT STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS FAR NW BY LATE AFT. FURTHER EAST...THERE COULD BE SOME STRONG STORMS...MAINLY ACROSS THE HIGHER ELEVATIONS DURING THE LATE AFTERNOON AND EVENING...AS WIND SHIFT LINE FORMS WITH LEE TROUGH. HAVE TO WATCH THIS SITUATION...THIS IS OFTEN THE SET UP FOR A MODERATE ROUND OF SEVERE...AND NEAR RECORD HEAT. EXPECT SOME SHOWERS AND STORMS INTO AT LEAST SATURDAY MORNING... AS FRONT SLOWS. EXPECT SATURDAY NIGHT INTO MONDAY NIGHT TO BE DRY...WITH HIGH TO THE NORTH. GFS HINTS AT SOME CLDS AND MOISTURE TO WORK TOWARD PA...BUT HPC HAS FRONT WELL TO THE SOUTH...SO WENT WITH A DRY FCST FOR NOW. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... GRADUAL IMPROVEMENT OCCURRING AT ALL SITES LATE THIS AFTERNOON BUT WITH SCT SHRA AS COLD AIR ALOFT CREATES INSTABILITY SHOWERS OVER WESTERN PORTIONS LATE THIS AFTERNOON AND EVENING. A COLD FRONT WILL BRING BREEZY CONDITIONS WITH THE CHANCE OF SHOWERS AND THUNDERSHOWERS ON TUESDAY. GOOD FLYING CONDITIONS APPEAR LIKELY WEDNESDAY AND THURSDAY...AS HIGH PRESSURE PROVIDES LIGHT WINDS AND MOSTLY CLEAR SKIES. SCATTERED SHOWERS/ THUNDERSTORMS BECOME A POSSIBILITY AGAIN BY FRIDAY AS A COLD FRONT PUSHES INTO THE STATE. && .HYDROLOGY... A MUCH NEEDED RAIN FELL OVERNIGHT. NO EXTREME VALUES...AND DRY CONDITIONS ALLOW RAIN TO SOAK IN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...MARTIN AVIATION...DEVOIR HYDROLOGY...MARTIN
Hazardous weather outlook, Jun 4, 4:55 AM EDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 AM EDT MON JUN 4 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-050900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 455 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 12:51 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1251 PM EDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 NE LEWISTOWN 40.61N 77.56W
05/31/2007 M1.50 INCH MIFFLIN PA TRAINED SPOTTER
LARGE HAILSTONES THE SIZE OF WALNUTS FELL FOR ABOUT 30
MINUTES IN THE GLENWOOD AREA 1 1/2 MILES NORTHEAST OF
LEWISTOWN ON U.S. 522.
&&
VGCSpecial weather statement, Jun 4, 4:28 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 PM EDT MON JUN 4 2007 PAZ017-024-025-042130- BLAIR-CAMBRIA-CLEARFIELD- 428 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CAMBRIA...NORTHERN BLAIR AND SOUTHERN CLEARFIELD COUNTIES THROUGH 530 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PUNXSUTAWNEY TO 13 MILES NORTH OF EBENSBURG TO 3 MILES EAST OF NANTY-GLO...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR WESTOVER...PRINCE GALLITZIN STATE PARK AROUND 445 PM...IRVONA...GLEN HOPE AROUND 500 PM...OSCEOLA MILLS... CURWENSVILLE AROUND 515 PM...WOODLAND AND WALLACETON AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 117 AND 128...I-99 BETWEEN MILE MARKERS 39 AND 46. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE 322. A 10 TO 15 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS TO 40 MPH AND SMALL...PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 4, 5:13 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 PM EDT MON JUN 4 2007 PAZ004-042215- WARREN- 513 PM EDT MON JUN 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN COUNTY... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WARREN...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR SHEFFIELD AROUND 520 PM AND KINZUA DAM AROUND 525 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 59. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: GARTNER
Special weather statement, Jun 4, 5:35 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 535 PM EDT MON JUN 4 2007 PAZ004-042300- WARREN- 535 PM EDT MON JUN 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT MAINLY THE CENTRAL AND NORTHWESTERN PORTIONS OF WARREN COUNTY THROUGH 7 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF UNION CITY...TO NEAR HYDETOWN...AND 12 MILES NORTH OF OIL CITY...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR GRAND VALLEY AROUND 545 PM... TIDIOUTE...SPRING CREEK AROUND 600 PM...YOUNGSVILLE...LOTTSVILLE AROUND 615 PM...SUGAR GROVE...SHEFFIELD AROUND 630 PM...WARREN AND RUSSELL AROUND 645 PM. ANOTHER THUNDERSTORM NEAR SHEFFIELD COULD PRODUCE BRIEF WIND GUSTS TO 35 MPH BEFORE MOVING OUT OF THE SOUTHEAST PART OF THE COUNTY BY 6 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS LINE OF THUNDERSTORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT/GARTNER
Special weather statement, Jun 4, 5:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 558 PM EDT MON JUN 4 2007 PAZ005-010-042330- ELK-MCKEAN- 558 PM EDT MON JUN 4 2007 ...SEVERAL STRONG THUNDERSTORMS WILL AFFECT CENTRAL ELK AND MCKEAN COUNTIES THROUGH 730 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF KANE TO 11 MILES NORTHWEST OF RIDGWAY TO 13 MILES NORTHWEST OF DUBOIS...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR MARSHBURG...WESTLINE AROUND 615 PM... WILCOX...MOUNT JEWETT AROUND 630 PM...ST. MARYS...KINZUA BRIDGE STATE PARK AROUND 645 PM...SMETHPORT...REW AROUND 700 PM...PORT ALLEGANY AND NORWICH AROUND 715 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...STATE ROAD 255...STATE ROAD 446. A 10 TO 15 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT/CONNELLY/GARTNER
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.